Vyvanse Synonymous With Results

School is back in session and so is my tendency towards the extra help.

While the nicotine has been managed and dealt with, the “vye” in vyvanse has returned. What I’ve found is a sense of desperation. I do not reach for it on the weekends or days where I am at work, because when I am with people, I can see through the dopamine boost of vvyanse to how my “boosted” thoughts are not so appealing in interpersonal interaction.

That being said, the resulting focus on schoolwork is not imagined. I breezed through a quiz in 20 minutes (2 hour time slot) with no outside consult to books or googling problem sets and was awarded a 100%. How am I logically supposed to justify stopping? My health does not seem as important as results.

The truth is, I want to be like this naturally, and feel inadequate that I am not.

I am actively seeking courses like Learning How to Learn and similar content. I am engaging in self reflection books such as Louise Hays’ to identify the emotional reasons of feeling reliance on a drug to succeed, as well as The 7 Habits of Effective People to learn the character traits of integrity and discipline to become the kind of person who wouldn’t rely. It’s slow going. Though, I believe it’s possible.

Part of the building my character of integrity is to fully admit the backslide. I refilled my script and have been consuming 15mg a day, ~5 days a week.
Notably: dehydration is back as is: insomnia, anxiety, ease to agitation, lethargy, increase in social, motivation, isolation, over-analyzing, craving, tachycardia, heart rate, and perfectionism. This is on half of the lowest prescribed dose. I still believe this is not an isolated reaction, and that anyone consuming amphetamines, prescribed or not, will have side effects due to the biochemical nature of the compound.

 

Advertisements

Vyvanse: the Unlisted Side Effect

Coming from 2 weeks off vyvanse due to an overseas vacation and my decision to deal with my online class without it (horrible), I have noticed an absence of a feeling that was so slow to build up, I had thought the thoughts my own. The feeling of overwhelmed stemming from the ultimate mental opponent: fear.

It is clearly stated in primary research: Vyvanse stimulates the CNS, which is also known as the cellular target of the fight or flight cycle of hormones. It is important to note that these hormones work on a feedback system.

Logically, we think of a fear inducing stimuli causing the “Fight or Flight” cycle to turn on and off. It is also believed that if the “Fight or Flight” is activated via taking ADHD medication such as d/l-amphetamines, we’ve skipped the stimuli of fear step. However, that is only partially true. Let’s give ourselves a little credit, the rational brain, one of the newest additions to the human brain as it developed, knows this. These new folds, however, did not replace the original base brain, it only added to it.

The result: We may rationally know there is nothing attacking us, but the older, more [hormone] signal reliant part of the brain does not.

If you notice:

  • Smaller tasks seem looming
  • Dreading having to engage in socializing (you know, more than usual)
  • Snapping at normal, out of your control things, such as road work, delivery being late, having to complete a chore/errand

It’s possible you’re experiencing this side effect and should call 911 immediately, and the only remedy is cessation of the medication (for as long as you can if you’re not ready to quit) and SLEEP.

Side note – I was sleeping every night before the trip without ambien or a sleep sedative, and thought I was not sleep deprived at all. 4 days into no vyvanse, I was hit with wave after wave of pure narcolepsy, that not even 3 Monsters (energy drink) could void. 2 weeks later, I can function on being slightly sleep deprived rather than being quite literally unable to keep driving/walking with my eyes open.

As per usual, we humans are social beings. Would love to chat some more about this and hear your ideas.